Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Need help with meds/side effects! Chloe

Posted by Emme on December 5, 2001, at 9:29:56

In reply to Re: Need help with meds/side effects! JohnX2, posted by Chloe on December 4, 2001, at 17:30:53

Chloe,

I'm sorry things are not working out for you now with the Li. There's one more anticonvulsant that you may not have tried: gabitril. I tried it and it did help some with depression and anxiety. Unfortunately, I couldn't really tolerate it at a therapeutic dose. But if you're looking for another option, maybe as an add-on, ask your doctor about it. Good luck.

Emme


>
> > I assume you are diagnosed as bipolar per
> > taking Li?
>
> I am soft bp2 but main problem is major depresson, mood dyregulation, distorted thinking. Lately, I am mainly depressed, but pop up into very hopeful, "happy" moods, only to crash into a suicidal, paranoid type state again. Very frustrtating. I am like a rollercoaster, and it's really taking a toll on my life and relationships. Also, I am very med sensitive, side effect sensitive and treatment resistant.
>
> > Just a couple thoughts on possible routes.
> >
> > (a) Add another mood stabilizer.
> > Depakote may help it is the more common for
> > bipolar. Lamictal has a good anti-depressant
> > effect, but unfortunately it has the dermititis
> > issues, so maybe not the way to go.
>
> I am considering going back on a small dose of depakote, but my pdoc thinks that the "hair loss" side effect of dep will give me trouble now, since I still have this scalp pain.
> Lamictal was way too energizing/anxiety producing for me, and did cause some skin probs right off. Too risky. Though did have nice AD probs, even with in the first few doses for me.
>
> > (b) Try an anti-psychotic. Zyprexa is a pretty
> > quick acting med that is approved for bipolar
> > disorder. It has very good anti-anxiety properties
> > and sure will help alleviate any psychotic issues.
> > Won't goof up your scalp.
>
> This is such a good idea! The AP's have always been my salvation. But I can only take them in emergencies, since I have low grade, chronic tongue movements left over from long term use of the traditional AP's in my twenties. When I use the atypicals, within 24 hours, I get a pretty activated tongue and jaw, and it can interfere with my speech. It's also annoying as hell. But how I wish I could take seroquel everyday. It's very calming, stabilizing and gives me wonderful sleep. At times I think persistant TD would be worth it. But...when I feel more rational, I just can't continue with the AP's. It doesn't seeem right.
>
> > (c) A different AD. You seemed concerned that
> > dropping Li causes depression. What are your
> > feelings about the effectiveness of the celexa
> > you are on?
>
> Well, initially, Celexa was so activating and caused some mixed state kinda stuff, that it made me suicidal! But I have been slowing increasing the dose to two milligrams, and my depression was getting better. But wow, did I crash and burn after one day of feeling pretty "upbeat." So, the SSRI's are only good to a degree for me. I really need an AD with stabilizing properties or take the AD with a more potent stabilizer than neurontin...Or I need to take a ton more of neurontin, but it's SO drying to my scalp and hair. OUCH > God, I hate how I just complain...
>
>
> I really have such a tricky emotional picture. My pdoc just doesn't want to add anything at the moment. But, really what is there to add? I have tried most every stablizer, tegretol, topamax, trileptal, lamictal, all the atypicals, serzone, remeron, not much luck with TCA's, afraid of MAOI's. This is a challenge, huh?
> So, I thank you so much for replying. I wish so much I could just take the meds that help me, like Li or and AP and get on with things. But I seem to be damned if I take a med and damned, I mean really damned if I don't!
> I wonder if provigil would be an ok AD adjunct without causing too much instability...Any experience with that one?
> Thanks,
> Chloe

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Emme thread:85770
URL: http://www.dr-bob.org/babble/20011202/msgs/86036.html